Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 435, NWS Little Rock, AR

September 7, 2012Baxter County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 7, 2012, 3:56 PM CDT for Baxter County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 3:56 PM CDT (20:56 UTC)
Expired
Sep 7, 2012, 4:45 PM CDT
In force
49 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Baxter County, AR

The radar

The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:00 PM CDTTSTM WND DMGMountain Home, ARTREES WERE BLOWN DOWN IN MOUNTAIN HOME...AND OTHER PARTS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS54 KLZK 072056
SVRLZK
ARC005-072145-
/O.NEW.KLZK.SV.W.0435.120907T2056Z-120907T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
356 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 445 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTH OF ARKAWANA...OR 5 MILES WEST OF MOUNTAIN HOME...AND MOVING
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      SALESVILLE...         ROBINSON PT LNDG...
  NORFORK DAM...        GASSVILLE...          GAMALIEL LANDING...
  FAWN PARK...          DIAMOND BAY...        COLFAX...
  BRIARCLIFF...         ARKAWANA...           JORDAN...
  HENDERSON...          GAMALIEL...           WOOD PT PARK...
  WOLF KNOB...          WHITEVILLE...        
  WESTERN HILLS SUBDVN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3647 9216 3623 9216 3628 9252 3643 9252
TIME...MOT...LOC 2057Z 267DEG 11KT 3635 9246

$$

224

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:48 PM CDT, 8 minutes earlier.

Area forecast discussion, Sep 7, 3:48 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
348 PM CDT FRI SEP 7 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

COLD FRONT STRETCHES FROM CENTRAL ILLINOIS THROUGH MISSOURI...TO
NEAR TULSA. LINE OF SEVERE STORMS HAS DEVELOPED AHEAD OF THIS FRONT
ACROSS WESTERN MISSOURI AND INTO NORTHEAST OKLAHOMA...WITH SEVERE
WINDS. AHEAD OF THE FRONT...SEVERAL STORMS DEVELOPED ACROSS NORTHERN
ARKANSAS...WITH GUSTY WINDS AND SOME LARGE HAIL.

TRICKY FORECAST IN TERMS OF RAINFALL CHANCES TONIGHT. SHORT TERM
MODELS ARE PICKING UP ON ACTIVITY ACROSS NORTHEAST ARKANSAS THIS
AFTERNOON...BUT ONE SOLUTION SHOWS THAT THE AREA GETS WORKED
OVER...AND LESSENS RAIN CHANCES ACROSS THE NORTHEAST OVERNIGHT.

HOWEVER...DUE TO THE STRENGTH AND DYNAMICS OF THIS FRONT...AND THE
HOT TEMPERATURES TODAY...WILL KEEP THE HIGHEST RAIN CHANCES ACROSS
THE NORTHERN AND NORTHEAST COUNTIES TONIGHT. AS FAR AS SEVERE
POTENTIAL...EXPECT STORMS TO CONVERGE INTO A LINE OR AT LEAST A
CLUSTER OF STORMS THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL
THE CONCERNS.

MUCH OF THE RAINFALL WITH THIS SYSTEM WILL BE BEHIND THE FRONT...AND
HAVE TIMED RAINFALL ASSOCIATED WITH THE FRONT AND WIND SHIFT TO
REACH NORTHERN ARKANSAS JUST BEFORE 7 PM...CENTRAL ARKANSAS 10 PM TO
MIDNIGHT...AND SOUTHERN ARKANSAS MIDNIGHT TO 3 AM. MUCH OF THE
RAINFALL WILL BE OUT OF THE AREA BY SUNRISE SATURDAY MORNING...BUT
DID KEEP SMALL RAIN CHANCES ACROSS THE SOUTHEAST FOR A FEW HOURS.

MUCH COOLER AND DRIER AIR WILL FOLLOW FRONT FOR THE REST OF THE
SHORT TERM...WITH TEMPERATURES MORE FALL LIKE THROUGH THE WEEKEND.

THERE WILL BE BREEZY WINDS BEHIND THE FRONT SATURDAY...AND A LAKE
WIND ADVISORY MAY BE NEEDED...BUT WILL WAIT FOR MORE DATA BEFORE
DECIDING ON ISSUANCE.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY

NOT MUCH CHANGE FOR THE EXTENDED. ON TUESDAY AN UPPER RIDGE WILL BE
TRANSITING THE CENTRAL CONUS ON THE WAY TO A FINAL RESTING PLACE
ALONG THE APPALACHIAN CHAIN BY THURSDAY. MEANWHILE UPPER TROUGHING
WILL DEVELOP OVER THE NORTHERN ROCKIES. ACROSS ARKANSAS...A GENERAL
WARM UP WILL BE OBSERVED WITH HIGHS MAKING IT BACK INTO THE UPPER
80S TO LOW 90S BY WED/THU TIME FRAME. RAIN CHANCES HAVE BEEN KEPT
OUT OF THE FORECAST FOR THE TIME BEING...HOWEVER WITH UPPER
TROUGHING DEVELOPING TO THE NORTHWEST AND SLOWLY SHIFTING
SOUTHEAST...RAIN CHANCES WILL PROBABLY BE IN THE OFFING FOR
SATURDAY...OR JUST BEYOND THE CURRENT LONG TERM PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF.

&&

SHORT TERM...58 / LONG TERM...64
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI SEP 7 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF CENTRAL...EASTERN AND
SOUTHERN ARKANSAS. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED
THIS AFTERNOON.

THUNDERSTORMS WILL INCREASE OVER ARKANSAS FROM THIS AFTERNOON INTO
TONIGHT AS A COLD FRONT MAKES ITS WAY INTO THE STATE. THERE ARE
LIKELY TO BE AT LEAST A FEW SEVERE THUNDERSTORMS...PRIMARILY OVER
THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE MAIN
SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL.

STORMS ARE EXPECTED TO REACH NORTHERN ARKANSAS BY MID TO LATE
AFTERNOON...THEN SPREAD TO CENTRAL ARKANSAS DURING THE EVENING.

SOME THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT HOURS OVER
CENTRAL AND SOUTHERN ARKANSAS...BUT CHANCES FOR SEVERE WEATHER
SHOULD DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHERN ARKANSAS SATURDAY
MORNING. AFTER THAT...BREEZY CONDITIONS WILL PREVAIL AS COOLER...
DRIER AIR SPREADS ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Sep 7, 2:15 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT FRI SEP 7 2012

ARZ004-005-071945-
BAXTER AR-MARION AR-
215 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND WESTERN BAXTER
COUNTIES UNTIL 245 PM CDT...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKEVIEW...OR NEAR BULL SHOALS...MOVING EAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      BULL SHOALS...        LAKEVIEW...
  GASSVILLE...          FAWN PARK...          COLFAX...
  BULL SHOALS SP...     ARKAWANA...           THREE BROTHERS...
  OAKLAND...            COTTER...             CLARKRIDGE...
  WHITEVILLE...         WESTERN HILLS SUBDVN...
  WALLACE KNOB...       SPRING LAKE ESTATES...
  PIGEON CREEK PARK...  MONKEY RUN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3647 9234 3625 9234 3628 9262 3646 9262
TIME...MOT...LOC 1916Z 272DEG 15KT 3637 9250

58
Special weather statement, Sep 7, 3:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT FRI SEP 7 2012

ARZ006-007-072045-
FULTON AR-SHARP AR-
302 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP AND SOUTHEASTERN
FULTON COUNTIES UNTIL 345 PM CDT...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF MORRISTON...OR NEAR SALEM...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALEM...              SALEM ARPT...         MORRISTON...
  LAKE THUNDERBIRD...   LAKE OMAHA...         FRENCH...
  CHEROKEE VILLAGE...   WHEELING...           SADDLE...
  KITTLE...             HEART...              GLENCOE...
  AGNOS...              WILD PLUM LAKE...     TIMBER LAKE...
  STUART...             SEQUOYA PARK...       SEMINOLE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3640 9149 3623 9149 3627 9187 3636 9186
TIME...MOT...LOC 2002Z 273DEG 23KT 3631 9177

224
Local storm report, Sep 7, 3:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             MIDWAY                  36.39N 92.46W
09/07/2012  E1.00 INCH       BAXTER             AR   LAW ENFORCEMENT

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:18 PM CDTSpecial Weather StatementLZKPope47 min
Sep 6, 7:43 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy47 min
Sep 6, 7:49 PM CDTSpecial Weather StatementLZKPolk46 min
Sep 6, 8:02 PM CDTSpecial Weather StatementLZKPope48 min
Sep 6, 8:02 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott28 min
Sep 6, 8:13 PM CDTSpecial Weather StatementLZKMarion47 min
Sep 6, 8:23 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy13 min
Sep 6, 8:35 PM CDTSpecial Weather StatementLZKBoone45 min
Sep 6, 8:45 PM CDTSpecial Weather StatementLZKSearcy45 min
Sep 6, 9:32 PM CDTSpecial Weather StatementLZKMarion, Searcy48 min
Sep 7, 2:15 PM CDTSpecial Weather StatementLZKBaxter30 min
Sep 7, 2:32 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Marion43 min
Sep 7, 3:02 PM CDTSpecial Weather StatementLZKFulton43 min
Sep 7, 3:11 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard49 min
Sep 7, 3:14 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp46 min
Sep 7, 3:22 PM CDTFlash Flood WarningLZKBaxter, Marion3 hr
Sep 7, 3:33 PM CDTSevere Thunderstorm WarningLZKFulton17 min
Sep 7, 4:03 PM CDTSpecial Weather StatementLZKSharp47 min
Sep 7, 4:10 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp50 min
Sep 7, 4:40 PM CDTSevere Thunderstorm WarningLZKSharp50 min
Sep 7, 5:19 PM CDTSpecial Weather StatementLZKJohnson31 min
Sep 7, 5:50 PM CDTSpecial Weather StatementLZKBoone, Marion45 min
Sep 7, 5:52 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White23 min
Sep 7, 6:00 PM CDTSevere Thunderstorm WarningLZKBoone, Johnson, Marion, Newton, Searcy45 min
Sep 7, 6:06 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope39 min
Sep 7, 6:23 PM CDTSevere Thunderstorm WarningLZKPope, Searcy, Van Buren26 min
Sep 7, 6:32 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Montgomery, Polk, Scott, Yell43 min
Sep 7, 6:37 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren38 min
Sep 7, 6:37 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Johnson, Logan, Marion, Newton and 4 more38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.